Hail, Gregory
- When
- June 11, 9:21 PM CST
- Where
- Gregory County, 5 mi NE of Lucas
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.333, -99.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 11, 7:25 PM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 825 PM CDT WED JUN 11 2003 GOING FORECAST IN GOOD SHAPE THIS EVENING. SEVERE STORMS JUST OUTSIDE THE WESTERN EDGE OF THE CWA AS OF 0120Z. TWEAKED WEATHER GRIDS TO HANG ONTO SCATTERED THUNDERSTORMS IN FAR WEST LATER INTO THE EVENING AS CURRENT STORMS ARE MOVING VERY SLOWLY. ZONE FORECAST WORDING ALREADY HAD THIS COVERED ALRIGHT. UPDATED ZONES EARLIER TO INCLUDE TORNADO WATCH FOR WESTERN HALF OF CWA. NO FURTHER UPDATES NEEDED AT THIS TIME. .FSD...NONE HACKER
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1100 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS CENTRAL SOUTH DAKOTA...AND SPREAD EAST LATE THIS AFTERNOON AND OVERNIGHT. SOME OF THE STORMS MAY BECOME SEVERE MAINLY WEST OF INTERSTATE 29. THE MAIN SEVERE WEATHER THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS MAY DEVELOP LATE THURSDAY AFTERNOON AND NIGHT SOUTH OF INTERSTATE 90...WITH SCATTERED THUNDERSTORMS REDEVELOPING ACROSS THE AREA FRIDAY AFTERNOON AND NIGHT. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM THIS AFTERNOON WEST OF THE JAMES RIVER. SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 8 PM THIS EVENING EAST OF THE JAMES RIVER. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
941 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM CHAMBERLAIN SD 1 INCH HAIL
06/11/03 BRULE REPORTED BY STORM
SPOTTER.
0940 PM 4 W PUKWANA SD 1.75 INCH HAIL
06/11/03 BRULE REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
950 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0941 PM 6 NNW DIXON SD .75 INCH HAIL
06/11/03 GREGORY REPORTED BY STORM
SPOTTER.The North Platte radar (KLNX), 192 km away, was scanning. The volume nearest the first event began at 03:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5366468.